MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 75004612
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: e3, h6 (type of investigation, investigation findings and investigation conclusions) and h11 (roi).Corrected data: e1, h6 (health effect - impact code).H3, h6: the complaint device was not returned for investigation.A visual evaluation was performed on images provided by the complainant, and it showed the clutch in the distal end has broken off for the alleged product.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and 5 additional similar complaints for the same product number over the past 12 months with similar a failure mode.Previous investigations revealed that under specific circumstances, the clutch of the device may fracture while hitting.The root cause is attributed to a design issue.A new design of the device has been released in order to reduce the reoccurrence of this issue.This version of the device will be monitored for similar issues.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.Furthermore, the damage found in the visual inspection indicates that the device will not function as intended.Therefore, all reusable instruments must be routinely inspected for signs of wear and damage after reprocessing.Any instruments found to be damaged should be replaced as necessary to ensure their proper functioning and to maintain patient safety.This guidance is provided by smith & nephew orthopaedics ag.There is no need for further actions because of the limited information provided.Nevertheless, smith+nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during thr surgery, a piece of one (1) plus sl mia dbl offset adapt.Lt 60/25mm broke while impacting broach into femur.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.It was reported that during a thr surgery, a piece of one (1) plus sl mia dbl offset adapt.Lt 60/25mm broke while impacting the broach into the femur.The procedure was completed without surgical delay using a s+n backup device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: d9, h3, h6 (type of investigation) and h11 (roi).H11: the complaint device intended for use in treatment was returned for investigation.A visual evaluation of the device was conducted, and it was concluded that the proximal clutch got fractured off and is missing.Apart from that no further defects were detected.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and 5 additional similar complaints for the same product number over the past 12 months with similar a failure mode.Previous investigations revealed that under specific circumstances, the clutch of the device may fracture while hitting.The root cause is attributed to a design issue.A new design of the device has been released in order to reduce the reoccurrence of this issue.This version of the device will be monitored for similar issues.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.The need for further actions is not indicated.Nevertheless, smith+nephew will continue to monitor this device for similar issues.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22067999
Report Number9613369-2025-00092
Device Sequence Number21010384
Product Code JDI
UDI-Device Identifier07611996085464
UDI-Public07611996085464
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number75004612
Device Lot NumberD66216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/18/2025
12/18/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/19/2025
12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown